Hey, just thought I share my results from clevudine after a month and a half of the pill. Hbv positive and a carrier for 25 years of my life and i am Hbe antigen positive. Biopsy showed moderate damage of cirosis level 3 of 6. HBV dna copies at baseline was 40580922 copies/ml or 6972667 IU/l. ALT and AST 130/140. Week 1 goes as follow ALT/AST 70/79 and HBV DNA 706164 copies/ml or 121334 IU/ml. Week 2 goes as follow ALT/AST 58/69 and HBV DNA 211644 copies/ml or 36365 IU/ml. I am still awaiting results for week 3 and 5. Will post. Seem like this trail drug is doing it job. According to my Dr. it only approved in Taiwan and is still being tested for the rest of the world. I have no side effects and the pill is a small one. Not a cure but another hep b antiviral drug.
Clevudine is approved in Korea for treatment of HepB. And current in phase III trials in the US. So it's not like it's a new drug. It's been around. It's proven treatment for HepB. So it's not surprising that your DNA is dropping.
Clevudine is identical to Telbivudine (Tyzeka) with a fluor atom attached to the ring.
Now the thing you may want to be aware of is that Telbivudine has a higher rate of resistance, similar to Lamivudine. If Clevudine is similiar to Telbivudine in chemical structure, then...well you can make your own lay guess. So if I was in your shoes, I would be monitoring treatment response closely. And so far your response is good, if you could get to UND in under, say 12 weeks, that would be great and your risk for resistance would be lower. Since you are only in your mid 20s, make sure you read up on the resistance issue. You want to make sure the antiviral meds work for you for a long time if needed. So read up on available research on Clevudine and resistance.
I agree that resistance needs to be monitored. Similar to Clevudine, Lamivudine was impressive in lowering HBV DNA, ALT, AST, etc., but its resistance profile is poor.
Another issue is renal toxicity. Most studies have observations shorter than 5 years. It is unknown what the side effects are like with 10 years, 20 years of taking the drug.
One criticism on antiviral drugs sprung exactly from the impressive lowering of HBV DNA, ALT, AST, etc. "Virus is DNA but it is also part of the cell karyon. When lamivudine for example kills the virus, it also kills the cells. When the liver cells are killed, what is left is nerve structure, and that is called cirrhosis. When the liver cells die and do not secrete the different enzymes, of course your lab results will be normal, but that is more dangerous than hepatitis."
No problem.. well the docs told me today that they recently recieved notice from the pharmasatt that they are abandoning clevudine and further studies and is pursuing there HVC treatment. They found after long term use that the drug caused muscle problem. I googled it up and there it was. So after only a month of being on this drug it now canceled. My free ride of free pills is done. I was part of there phase 3 study and which is now over. I guess it in more of the company interest to stop providing the drug since in the long run they would probably get into enough trouble. Now I got to discuss alternatives for medication. Since without it the virus will shoot back up.
hey yah I got to wait. The doc involved in this research are giving it a week to find out more news from the company. They want to see if there compensation or what they will do with the ppl that were involved in the study. I should hear something next week. I know there are other med avaiable in canada besides this. Before I started this trial The doc mention to me that he can prescribe adephir, lam, or Telbivudine if i had chosen not to go with the trial. I think that what ill be expecting to hear.
Since as mentioned Clevudine is chemically similar to Telbivudine, the side effect of Clevudine is not really surprising.
GrrrHepB: If I was in your shoes, my immediate concern is not the possibility of compensation. But rather, what meds do I take now to continue suppression of HBV DNA. If you stop taking Clevudine and you are eAntigen is still positive, your HBV DNA will almost certainly go back up to very high numbers. This is give the virus a better chance to adapt to the next antiviral and put your at an increase risk for antiviral resistance. If Adefovir and Lam are your only options, I would ask to go combo on these next. Discuss these things with your doctor.
Well finally got internet back lol. So after a month I was informed that the pharma company will compensate by paying for 6 months worth of antiviral from another pharma company. The doc decided to put me on adefovir due to the fact that i have insurance coverage also since he believes it superior to lamvudine. After a month of usage I will be called back in for a check up. Will share my results.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.